Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 202, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2004, 3:16 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 6, 2004, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062016 SVRBNA TNC125-161-062045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE STEWART COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DOVER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 345 PM CDT EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3651 8793 3634 8786 3646 8733 3669 8743 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 19 hours 56 minutes earlier.
Area forecast discussion, Jul 5, 7:20 PM CDT, 19 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT MON JUL 5 2004 .DISCUSSION... HAVE UPDATED ZONE PACKAGE TO REMOVE POPS. ALSO MASSAGED SKY CONDITIONS AND WINDS TO BETTER FIT CURRENT TRENDS. MODELS STILL ADVERTISING A COOL FRONT WED NIGHT WITH REDUCED POPS POSSIBLY FOR THU-SAT AS DRIER AIR MOVES INTO THE AREA...BUT AS WE HAVE SEEN IN THE PAST 2 DAYS...MSCS TEND TO LIKE TO RUN DOWN THE BACK SIDE OF THE UPPER TROUGH...SO THIS MAY BE A MIRAGE. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jul 6, 5:30 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 6 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING THROUGH MIDDLE TENNESSEE LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED AREAS OF FLASH FLOODING. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM WEDNESDAY AND THURSDAY THEN AGAIN SATURDAY THROUGH MONDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE THIS AFTERNOON. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 71 min |
| Jul 6, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 6, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 69 min |
| Jul 6, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 16 min |
| Jul 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 24 min |
| Jul 6, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 38 min |
| Jul 6, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 6, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 63 min |
| Jul 6, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 30 min |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 28 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 58 min |
| Jul 6, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 56 min |
| Jul 6, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 46 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 43 min |
| Jul 6, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Jul 6, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 30 min |
| Jul 6, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | White | 53 min |
| Jul 6, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 34 min |
| Jul 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 29 min |
| Jul 6, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 46 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.